Mohammadi, Bijan; Puigt, Guillaume
Mathematical and numerical analysis of an alternative well-posed two-layer turbulence model
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Tome 35 (2001) no. 6 , p. 1111-1136
Zbl 0988.35132 | MR 1873519
URL stable : http://www.numdam.org/item?id=M2AN_2001__35_6_1111_0

Classification:  35A15,  35F25,  90C30,  76F40,  76F60
L’objectif de cet article est l’étude du modèle de turbulence k-ε bi-couche qui est utilisé pour le traitement des régions situées près de la paroi dans les simulations numériques. Dans un premier temps, nous expliquons les difficultés engendrées par le modèle de turbulence bi-couche du point de vue numérique. Nous présentons une nouvelle variable θ et nous nous intéressons à son équation. L’étude mathématique est présentée et, à cause de la singularité de la viscosité turbulente à la paroi, nous nous intéressons à une version alternative du problème original. Nous vérifions les caractéristiques physiques du modèle de turbulence. En nous inspirant des résultats physiques, l’on déduit des estimations nécessaires pour prouver l’existence de la solution de notre problème initial. Enfin, nous nous intéressons au couplage de ce modèle de turbulence avec les équations de Navier-Stokes et nous montrons que le modèle alternatif doit être préféré au modèle original (existence d’une solution pour les problèmes couplés).
In this article, we wish to investigate the behavior of a two-layer k-ε turbulence model from the mathematical point of view, as this model is useful for the near-wall treatment in numerical simulations. First, we explain the difficulties inherent in the model. Then, we present a new variable θ that enables the mathematical study. Due to a problem of definition of the turbulent viscosity on the wall boundary, we consider an alternative version of the original equation. We show that some physical aspects of the model are preserved by the new formulation, and in particular, we show how the physicists can help us to prove the existence of a solution of our problem. Finally, we are interested in the Navier-Stokes equations coupled with the modified turbulence model and we show that the alternative model may be preferred to the original one, because of its good properties (existence of a solution of the coupled problems).

Bibliographie

[1] S. Clain, Analyse mathématique et numérique d'un modèle de chauffage par induction. Ph.D. Thesis, École Polytechnique Fédérale de Lausanne (1994).

[2] S. Clain and R. Touzami, Solution of a two-dimensional stationary induction heating problem without boundedness of the coefficients. RAIRO Modél. Math. Anal. Numér. 31 (1997) 845-870. Numdam | Zbl 0894.35035

[3] J. Cousteix, Turbulence et couche limite. Cepadues, Ed., Toulouse (1990).

[4] R. Dautrey and J.-L. Lions, Analyse mathématique et calcul numérique pour les sciences et les techniques. Vol. 8. Masson, Ed., Paris (1988). MR 1016605 | Zbl 0749.35004

[5] G. De Rham, Variétés différientiables. Hermann, Paris (1960). Zbl 0089.08105

[6] T. Gallouët and R. Herbin, Existence of a solution to a coupled elliptic system. Appl. Math. Lett. 2 (1994) 49-55. Zbl 0791.35043

[7] T. Gallouët, J. Lederer, R. Lewandowski, F. Murat and L. Tartar, On a turbulent system with unbounded eddy viscosities. To appear in J. Non-Linear Anal. TMA. MR 1941245 | Zbl 1013.35068

[8] M. Gómez Mármol and F. Ortegón Gallego, Existence of Solution to Non-Linear Elliptic Systems Arising in Turbulence Modelling 10 (2000) 247-260. Zbl 1023.76017

[9] M. Gómez Mármol and F. Ortegón Gallego, Coupling the Stokes and Navier-Stokes Equations with Two Scalar Nonlinear Parabolic Equations. ESAIM: M2AN 33 (1999) 157-167 Numdam | Zbl 0921.76039

[10] R. Lewandowski and B. Mohammadi, Existence and Positivity Results for the φ-θ and a Modified k-ε Turbulence Models. M 3 AS (Math. Models Methods Appl. Sci.) 3 (1993) 195-215. Zbl 0773.76036

[11] R. Lewandowski, Analyse mathématique et océanographie. Masson, Ed., Paris (1997).

[12] R. Lewandowski, The mathematical analysis of the coupling of a turbulent kinetic energy equation to the Navier-Stokes equation with an eddy viscosity. J. Non-Linear Anal. TMA 28 (1997) 393-417. Zbl 0863.35077

[13] J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires. Gauthier-Villard, Eds., Dunod, Paris (1969). MR 259693 | Zbl 0189.40603

[14] B. Mohammadi and G. Puigt, Generalized Wall Functions for High-Speed Separated Flows over Adiabatic and Isothermal Walls. To appear in Internat. J. Comput. Fluid Dyn. MR 1895352 | Zbl 1079.76557

[15] B. Mohammadi, A Stable Algorithm for the k-ε Model for Compressible Flows. INRIA, Report No. 1335 (1990).

[16] B. Mohammadi and O. Pironneau, Analysis of the k-ε turbulence model. Wiley-Masson, Eds., Paris (1994). MR 1296252

[17] V.C. Patel, W. Rhodi and G. Scheuerer, Turbulence models for near-wall and low-Reynolds number flows: a review. AIAA J. 23 (1984) 1308-1319.

[18] R. Temam, Infinite Dimensional Systems in Mechanics and Physics. 2nd edn., Springer-Verlag, Eds., Berlin, Heidelberg, New York (1997). MR 1441312